MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X40ML; STENT, ILIAC
Model Number C06040ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The distal end tip of a smart control 6mm x 40mm iliac vascular stent system was deployed a little and could not be delivered.Less than 1cm, about 2-3 struts of the stent had been pre-maturely deployed.Contrast was immediately necessary before pulling out and holding the red locking pin.The device was removed from the patient¿s body and was inserted again.It was suspected that this operation seemed to be the cause of the premature deployment of the stent.Therefore, it was replaced with a new smart control and the procedure was completed.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to ifu.There was no damage noted about the stent delivery system prior to use.The type of procedure was endovascular therapy (evt).The target lesion was the superficial femoral artery (sfa).The lesion has severe calcification with no vessel tortuosity.There was 90% stenosis.The device was not used for a chronic total occlusion.When the device was removed from the tray, the stent was still constrained within the outer member/sheath.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.There was no difficulty encountered while flushing the sds.The user held the handle of the smart control sds flat and straight outside the patient as per ifu.The stent delivery system did not pass through any acute bends.There was no unusual force used at any time during the procedure.The smart control locking pin was in place during advancement towards the lesion.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The patient has medical history of intermittent claudication.Other additional procedural details were requested but were unknown.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17883428 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported ¿stent delivery system (sds)-ses-deployment difficulty - premature/in patient - during advancement¿ could not be confirmed and the exact root cause could not be determined.Handling factors such as possible excessive force applied by the operator and a severely calcified lesion with 90% stenosis may had led to the deployment difficulty- premature.It is possible that the operator's interaction with the sds may have contributed to the reported event if these steps were not followed correctly.Additionally, it was reported that ¿the device was removed from the patient¿s body and was inserted again¿.According to the instructions for use ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or lumen.Do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Once the stent is partially deployed, it cannot be recaptured using the stent delivery system.Do not attempt to recapture the stent once the stent is partially deployed.Recover the delivery system by pushing the lever as far forward as possible and then turning the dial counterclockwise, while keeping pressure on the lever, until the lever reaches the end of the slot and the tip is resheathed.While using fluoroscopy, withdraw the entire delivery system as one unit, over the guidewire, into the catheter sheath introducer and out of the body.Remove the delivery device from the guidewire.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.Additional information obtained states that the exact age of the patient is unknown, but the patient is in their 70s.
 
Event or Problem Description
As reported, the distal end of the tip of 6x40ml smart control iliac vascular stent system was deployed a little and it could not be delivered.Less than 1cm, about 2-3 struts of the stent had been pre-maturely deployed.A contrast was immediately necessary to be applied before pulling out and holding the red locking pin.The device was removed from the patient¿s body and was inserted again.It was suspected that this operation seemed to be the cause of the premature deployment of the stent.Therefore, it was replaced with a new smart control and the procedure was completed.There was no reported patient injury.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to ifu.There was no damage noted about the stent delivery system prior to use.The type of procedure was endovascular therapy (evt).The target lesion was the superficial femoral artery (sfa).The lesion has severe calcification with no vessel tortuosity.There was 90% stenosis.The device was not used for a chronic total occlusion.When the device was removed from the tray, the stent was still constrained within the outer member/sheath.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.There was no difficulty encountered while flushing the sds.The user held the handle of the smart control sds flat and straight outside the patient as per ifu.The stent delivery system did not pass through any acute bends.There was no unusual force used at any time during the procedure.The smart control locking pin was in place during advancement towards the lesion.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The patient has medical history of intermittent claudication.Other additional procedural details were requested but were unknown.The device will not be returned for analysis as it was discarded in the hospital.

Brand Name
SMART CONTROL, ILIAC 6X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes 33014
MX  33014
MDR Report Key9933302
Report Number9616099-2020-03626
Device Sequence Number2342085
Product Code NIO
UDI-Device Identifier20705032023495
UDI-Public20705032023495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberC06040ML
Device Catalogue NumberC06040ML
Device Lot Number17883428
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1